Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2008, 5:24 AM CDT for Rains County, Van Zandt County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 5:24 AM CDT (10:24 UTC)
- Expired
- Jun 10, 2008, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 144 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:40 AM CDT | FLOOD | Edgewood, TX | REPORTS OF HIGH WATER ON SEVERAL ROADS. SEVERAL STALLED VEHICLES DUE TO FLOODING. |
| Jun 10, 6:44 AM CDT | FLOOD | Fruitvale, TX | REPORTS OF HIGH WATER ON SEVERAL ROADS. STALLED VEHICLES DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 101025
FFWFWD
TXC379-467-101230-
/O.NEW.KFWD.FF.W.0041.080610T1024Z-080610T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RAINS COUNTY IN NORTHEAST TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 730 AM CDT
* AT 524 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM EMORY...TO LAKE
TAWAKONI AND GRAND SALINE...TO CANTON...MOVING SOUTHEAST AT 13 MPH.
RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 730 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...GRAND SALINE...CANTON AND VAN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR
WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. TURN AROUND DONT DROWN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING
THREATENING RAINS.
LAT...LON 3240 9552 3248 9578 3262 9603 3281 9608
3285 9604 3285 9595 3290 9597 3296 9589
3295 9567 3274 9563 3269 9558 3248 9558
3243 9552
TIME...MOT...LOC 1024Z 323DEG 11KT 3264 9579
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:53 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 10, 4:53 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 453 AM CDT TUE JUN 10 2008 .UPDATE... BANDING OF ELEVATED CONVECTION WITH MODERATE RAINFALL WILL CONTINUE ALONG A CORRIDOR FROM CELINA/MCKINNEY...TO GREENVILLE...TO LAKE TAWAKONI AND CANTON THROUGH DAYBREAK. WE HAVE JUST ISSUED SMALL STREAM FLOOD ADVISORY FOR LAKE TAWAKONI AREA OF RAINS/NRN VAN ZANDT COUNTIES THROUGH DAYBREAK...THOUGH LAW ENFORCEMENT INDICATES NO MAJOR ISSUES OR ANYTHING HAZARDOUS TO THIS POINT. THINKING IS CONVECTION WILL WANE SOMEWHAT WITH LOSS OF VEERED SWLY 25-35 KTS LLJ/ISENTROPIC LIFT BY MID-MORNING. STILL...WE WENT AHEAD AND RAISED POPS TO HIGH CHANCE CATEGORY THROUGH 9-10 AM OVER THESE AREAS. THIS WHOLE BAND SHOULD SHIFT TO NEAR BOUNDARY OVER SE COUNTIES BY MIDDAY/AFTER. UPDATES TO BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED 248 AM CDT TUE JUN 10 2008/ DISCUSSION... SOME ELEVATED ISENTROPIC ASCENT ON THE 305K-315K THETA SURFACES (OR BOUNDARY LAYER TO 750MB) IN DIFFLUENT MID LVL FLOW CONTINUES TO INDUCE ELEVATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE NE 1/2 OF N TX WITH EVEN SOME PEA-HAIL REPORTED OUT OF STRONGEST ACTIVITY AS OF 2 AM CDT. THIS WAS SHOWN ON PREV RUNS OF MODELS NICELY AND IS COMING TO FRUITION...THOUGH IT DIDN/T GET STARTED TIL ALMOST MIDNIGHT. EXPECT BULK OF ACTIVITY TO SHIFT GRADUALLY S/SEWD ACROSS AREAS EAST OF I-35 THROUGH AT LEAST MID- MORNING...WHERE OLD FRONT/OUTFLOW BOUNDARY REMAINS SITUATED SOUTH OF I-20 THIS MORNING. A FEW SHOWERS AND STORMS WILL BE POSSIBLE IN DEEPER MOISTURE FROM CAMERON TO PALESTINE THIS AFTN. OTHERWISE ...THE RESPITE FROM THE HOT/HUMID WEATHER WILL BE SHORT- LIVED AS OLD BOUNDARY MIXES BACK NWD THIS AFTN WITH SOME AIRMASS INDUCED WIDELY SCATTERED SHOWERS/STORMS OVER FAR SE COUNTIES IN AREA OF BEST WAA/MOISTURE FLUX OFF THE GULF OF MEXICO. THE RETURN OF THE HOTTER/MORE HUMID CONDITIONS UNDER THE UPPER RIDGE WILL BE NOTICEABLE AS TEMPS COULD PUSH THE CENTURY MARK WED/THURS. NEXT UPPER LEVEL DISTURBANCE NOW SEEN AMPLIFYING ACROSS THE PACIFIC NW STATES WILL DEEPEN OVER THE ROCKIES THROUGH MID WEEK...BEFORE LIFTING ESE ACROSS THE THE PLAINS STATES LATE WEEK...HELPING TO BREAK DOWN THE UPPER HIGH AND SHUNT IT W/SW AWAY FROM NORTH TX. NEW RUNS OF MED RANGE MODELS CONTINUE TO INDICATE A COLD FRONT MOVING SWD ACROSS THE RED RIVER VALLEY BY SATURDAY MORNING...THEN STALLING OVER THE CENTRAL BRAZOS VALLEY BY SAT AFTN. WE HAVE RAISED RAIN CHANCES ALONG THE FRONT FOR LATER FRI NIGHT AND SATURDAY TO CHANCE CATEGORY...AS MED RANGE MODELS ALL AGREE ON INSTABILITY AND SOME CONVECTION ERUPTING ALONG/SLIGHTLY BEHIND THE FRONT. UPPER RIDGE REMAINS ANCHORED TO OUR WEST ON DAYS 6/7 (SUN/MON) WITH AREA UNDER WEAK/DIFFLUENT N/NWLY FLOW ALOFT. SUMMER-LIKE MOISTURE SHOULD BE AVAILABLE FROM THE GULF OF MEXICO. FOR NOW...WE WILL NOT INTRODUCE MORE THAN 10 PERCENT POPS THIS PERIOD DUE TO UNCERTAINTIES ON MID LVL FEATURES COMING OUT OF DIFFLUENT NW FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 76 97 80 98 / 20 5 5 5 5 WACO, TX 94 73 95 76 95 / 10 5 5 5 10 PARIS, TX 88 70 91 74 92 / 20 10 5 5 5 DENTON, TX 92 74 95 76 96 / 20 5 5 5 5 MCKINNEY, TX 90 72 94 75 94 / 30 5 5 5 5 DALLAS, TX 91 76 95 80 96 / 20 5 5 5 5 TERRELL, TX 90 73 95 75 94 / 30 10 5 5 5 CORSICANA, TX 91 73 94 75 95 / 20 10 5 5 10 TEMPLE, TX 95 74 94 75 96 / 20 5 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/05
Hazardous weather outlook, Jun 10, 3:04 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT TUE JUN 10 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 304 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND EAST OF I-35 THIS MORNING...AND ALONG AND SOUTHEAST OF A CANTON TO TEMPLE LINE THIS AFTERNOON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE PERIODICALLY FROM FRIDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCHULTZ
In the hours before
Special weather statement, Jun 10, 1:51 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 AM CDT TUE JUN 10 2008
TXZ119-100715-
DALLAS TX-
151 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DALLAS COUNTY
AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF GARLAND...MOVING SOUTHEAST
AT 13 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GARLAND...MESQUITE...
ROWLETT...SACHSE AND SUNNYVALE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9652 3269 9652 3287 9677 3300 9669
3299 9664 3300 9664 3299 9659
TIME...MOT...LOC 0651Z 297DEG 11KT 3289 9664
SCHULTZSpecial weather statement, Jun 10, 2:51 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CDT TUE JUN 10 2008
TXZ093-094-100815-
GRAYSON TX-FANNIN TX-
251 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FANNIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SHERMAN...MOVING EAST AT 27
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BELLS...BONHAM...
DODD CITY...ECTOR...LEONARD...SAVOY...TOM BEAN...VAN ALSTYNE...
WHITEWRIGHT AND BONHAM STATE PARK.
PEA-SIZED HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3355 9597 3336 9620 3334 9637 3339 9637
3341 9638 3341 9653 3340 9655 3342 9662
3371 9646
TIME...MOT...LOC 0751Z 288DEG 24KT 3348 9637
SCHULTZSpecial weather statement, Jun 10, 4:35 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT TUE JUN 10 2008
TXZ122-123-101000-
RAINS TX-VAN ZANDT TX-
435 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RAINS COUNTY
NORTHERN VAN ZANDT COUNTY
AT 435 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF WILLS POINT...MOVING EAST AT 11
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE AND
GRAND SALINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3254 9565 3267 9599 3284 9593 3277 9562
3272 9562 3272 9561 3270 9559
TIME...MOT...LOC 0935Z 288DEG 10KT 3271 9583
SCHULTZSpecial weather statement, Jun 10, 4:57 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 AM CDT TUE JUN 10 2008
TXZ122-101030-
VAN ZANDT TX-
457 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN VAN ZANDT COUNTY
AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF CANTON...MOVING EAST AT 19 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE AND
GRAND SALINE.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3251 9560 3264 9594 3279 9587 3278 9586
3278 9579 3276 9575 3275 9571 3272 9566
3273 9563 3272 9561 3269 9558
TIME...MOT...LOC 0957Z 288DEG 17KT 3269 9578
SCHULTZThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:51 AM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Jun 10, 2:51 AM CDT | Special Weather Statement | FWD | Fannin | 24 min |
| Jun 10, 4:31 AM CDT | Areal Flood Advisory | FWD | Rains, Van Zandt | 3 hr |
| Jun 10, 4:35 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
| Jun 10, 4:57 AM CDT | Special Weather Statement | FWD | Van Zandt | 33 min |
| Jun 10, 5:24 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 2 hr |
| Jun 10, 6:18 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 117 min |
| Jun 10, 6:56 AM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Jun 10, 7:13 AM CDT | Areal Flood Advisory | FWD | Kaufman, Rockwall | 2 hr |
| Jun 10, 7:13 AM CDT | Flash Flood Warning | FWD | Hunt | 105 min |
| Jun 10, 7:19 AM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Jun 10, 7:26 AM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Jun 10, 7:27 AM CDT | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Jun 10, 7:41 AM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| Jun 10, 7:57 AM CDT | Flash Flood Warning | FWD | Kaufman, Rockwall | 2 hr |
| Jun 10, 8:38 AM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman | 2 hr |
| Jun 10, 11:02 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.